Asymptotic comparison factors for smoothing parameter choices in regression problems

Kay, J. (1992) Asymptotic comparison factors for smoothing parameter choices in regression problems. Statistics and Probability Letters, 15(4), pp. 329-335. (doi:10.1016/0167-7152(92)90170-A)

Full text not currently available from Enlighten.

Abstract

We present a theoretical comparison of a number of different choices of the smoothing parameter within a general regression framework. Asymptotic formulae are derived which provide a generalisation of some results reported in Hall and Titterington (1987). This leads to the development of asymptotic comparison factors which do not depend on the unknown model parameters and which therefore may be utilised to correct sub-optimal choices.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Kay, Dr Jim
Authors: Kay, J.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Statistics
Journal Name:Statistics and Probability Letters
Publisher:North-Holland
ISSN:0167-7152
ISSN (Online):1879-2103

University Staff: Request a correction | Enlighten Editors: Update this record